Hail, Washington
- When
- July 19, 1:00 PM EST
- Where
- Washington County, West Alexander
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.117, -80.500
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 19, 9:27 AM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1027 AM EDT FRI JUL 19 2002 WILL UPDATE TO REMOVE MORNING WORDING AND RAISE SOME POPS. WITH UPPER FLOW WEAK..FRONT WILL BE SLOW TO MOVE THROUGH. WILL KEEP IN HEAVY DOWNPOUR WORDING WITH PRECIP WATER 1.8. INCH. FRONT WILL BE IN OUR SERN TIERS BY MORNING AND THAT IS WELL COVERED IN OUR PRESENT PACKAGE. TEMPS LOOK OK. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-192100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1125 AM EDT FRI JUL 19 2002 ...NO SEVERE WEATHER EXPECTED BUT HEAVY RAIN POSSIBLE... A WARM AND HUMID AIRMASS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS FROM TIME TO TIME. THE BEST TIME FOR THESE STORMS WILL BE DURING THIS AFTERNOON AND EARLY TONIGHT. THE NATIONAL WEATHER SERVICE IN PITTSBURGH SAYS SOME OF THE SLOW MOVING STORMS WILL PRODUCE LOCALIZED HEAVY DOWNPOURS. IF TWO INCHES OR MORE OF RAIN FALLS IN A SHORT PERIOD OF TIME...FLOODING CAN RESULT. BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS AS THESE STORMS PASS THROUGH. ALSO GUSTY WINDS CAN OCCUR. SKYWARN ACTIVATION IS POSSIBLE IF HEAVY RAINFALL OCCURS. SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF ONE INCH OR MORE OF RAINFALL FROM THESE STORMS.
OHZ039>041-048>050-WVZ001-002-191900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1255 PM EDT FRI JUL 19 2002 ...HEAVY DOWNPOURS POSSIBLE THIS AFTERNOON... SHOWERS AND THUNDERSTORMS CONTINUE TO FORM ACROSS PORTIONS OF EAST CENTRAL OHIO AND THE PANHANDLE OF WEST VIRGINIA THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS IS HEAVY RAINFALL...WHICH COULD EXCEED ONE INCH PER HOUR. IF YOU PLAN TRAVEL ACROSS THE AREA THIS AFTERNOON...BE ALERT FOR RAPID CHANGES IN VISIBILITY IN THESE DOWNPOURS...ALONG WITH PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
OHZ039>041-048>050-057>059-PAZ020-021-029-WVZ001>003-191830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 130 PM EDT FRI JUL 19 2002 ...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL WERE PUSHING ACROSS THE REGION... A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM ALLEGHENY COUNTY...WEST THROUGH BEAVER COUNTY PENNSYLVANIA AND THEN EXTENDED TO TO HANCOCK COUNTY WEST VIRGINIA...JEFFERSON...CARROLL...AND TUSCARAWAS COUNTY OHIO. THESE STORMS CONTAIN FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS AND SMALL HAIL. THE STORMS WERE MOVING TO THE EAST ABOUT 15 MPH. IF YOU LIVE IN ALLEGHENY COUNTY PENNSYLVANIA NEAR ETNA...SHALER TOWNSHIP...AND BLAWNOX BE PREPARED FOR VERY HEAVY RAIN AND SMALL HAIL BY 200 PM.
The Pittsburgh radar (KPBZ), 52 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several large trees onto State Highway 50.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5308275, 5308276.